MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008189-20
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The other viatrac dilatation catheter referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately calcified, 80% stenosed internal carotid artery.The first 4.0 x 20 mm viatrac dilatation catheter was advanced to the lesion without issue; however, during the first inflation to 6 atmospheres (atm), leaking was noted.The device was removed.A second 4.0 x 20 mm viatrac dilatation catheter was advanced to the lesion without issue; however, leaking was also noted when inflated to 6 atm.The device was removed and the procedure was completed using an additional dilatation catheter of the same size.There were no adverse patient effects or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 - incorrect anatomy.A visual and functional inspection was performed on the balloon catheter and the balloon rupture was confirmed.It was noted to be a pinhole rupture.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents, there is no indication of a lot specific product quality issue.In this case, the device was prepped prior to use without leaks or ruptures noted, which would suggest that the device was not damaged prior to use.It should be noted that the instructions for use (ifu), pdc, viatrac 14 plus, states: the viatrac 14 plus peripheral dilatation catheter is intended to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries), and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.In this case, use of the device in the wrong anatomy (internal carotid artery) does not appear to have contributed to the reported balloon rupture.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure and likely due to the anatomical conditions.It is likely that during inflation, the balloon outer surface became damaged and/or punctured against the moderately calcified, 80% stenosed anatomy resulting in the noted balloon pinhole rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12200078
Report Number2024168-2021-06272
Device Sequence Number3671001
Product Code LIT
UDI-Device Identifier08717648056826
UDI-Public08717648056826
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1008189-20
Device Catalogue Number1008189-20
Device Lot Number0120861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1